MAUDE Adverse Event Report: MAQUET GMBH OTESUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH OTESUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 116001A0
Medical Device Problem Codes Circuit Failure (1089); Positioning Failure (1158); Moisture Damage (1405)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 20th march 2024, getinge became aware of an issue with one of our columns - 116001a0 - otesus or table column, stationary.As it was stated, the table could not be operated via the remote control nor override panel during surgery on the anesthetized patient.The procedure was completed on the affected table.After the procedure, the patient was transferred to another table and taken out of the operating room.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely operating table not responding to remote control nor override panel leading to inability to position the table, was to reoccur.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1b event site name: (b)(6).E1i event site telephone: +(b)(6).
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our columns - 116001a0 - otesus or table column, stationary.As it was stated, the table could not be operated via the remote control nor override panel during surgery on the anesthetized patient.The procedure was completed on the affected table.After the procedure, the patient was transferred to another table and taken out of the operating room.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely operating table not responding to remote control nor override panel leading to inability to position the table, was to reoccur.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.As a malfunction of the device was confirmed, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular incident occurred.The affected getinge device has been evaluated by the getinge technician.The technician noticed that the customer replaced the ir boards himself, but it did not resolve the problem.It was also discovered that a new board had been installed on one side.According to the information provided by the technician, the board only works with a new control and software update.The technician removed the part installed by the customer and an older generation of the i/o board was fitted.The column worked again.Further information provided by the technician revealed that there was moisture inside the table column.Moreover, the technician stated that in the past, the customer had similar problems with moisture penetrating the table columns.The functional tests were performed and the getinge device was released for usage.In the user manual (ifu 1160.01 rev.16, page 111) the user is warned that improper cleaning can cause property damage and cleaning agents may not be sprayed directly into joints and cracks.The user is also instructed to perform visual and functional inspection before each use (ifu 1160.01 rev.16, pages 113-114).The user is instructed to check if it is possible to adjust all functions of the device.Moreover, the user is informed that it is not allowed to repair the device yourself (ifu 1160.01 rev.16, page 122).In summary and as a result of the root cause evaluation, it can be concluded that the most possible root cause of the reported issue, namely operating table not responding to remote control nor override panel leading to inability to position the table, is user error.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The full unique identifier (udi) # information is not available since the device was manufactured before 09/24/2022.The correction of d1 brand name, d4 catalog #, d4 serial #, d4 unique identifier (udi) #, h4 device manufacture date fields deems required.This is based on the internal evaluation.Previous d1 brand name: otesus or table column, stationary, corrected d1 brand name: otesus operating table system.Previous d4 catalog #: 116001a0, corrected d4 catalog #: n/a.Previous d4 serial #: (b)(6), corrected d4 serial #: (b)(6).Previous d4 unique identifier (udi) #: n/a, corrected d4 unique identifier (udi) #: (b)(4).Previous h4 device manufacture date: 09/01/2015, corrected h4 device manufacture date: 09/17/2015.
 
Event or Problem Description
Manufacturer's reference number (b)(4).

Brand Name
OTESUS OPERATING TABLE SYSTEM
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key19048528
Report Number8010652-2024-00050
Device Sequence Number20969590
Product Code FQO
UDI-Device Identifier04046768100657
UDI-Public(01)04046768100657
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number116001A0
Device Catalogue Number116001A0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2015
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown